MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM TI RECON SCREW WITH T25 STARDRIVE 75MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM TI RECON SCREW WITH T25 STARDRIVE 75MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.003.025S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes sales consultant.(b)(4).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an orthopedic surgery on (b)(6) 2019, the surgeon was using the lateral entry femoral recon nail (lefn) system and followed the protocol for inserting the two (2) recon screws.After insertion through the drill/protection sleeves within the aiming arm, the two (2) recon screws were outside of the nail (anterior to the nail implant), in the femoral neck and head.The surgeon removed the two (2) screws and had to freehand the screws into the recon slots of the nail.There was a surgical delay of thirty (30) minutes.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: cannulated connecting screw for standard insertion handle (part # 03.010.044, lot # uq55557, quantity # 1); standard insertion handle (part # 03.010.045, lot # 3040015, quantity # 1); protection sleeve for recon locking (part # 03.010.075, lot # 37452a, quantity # 2); wire guide for recon locking (part 03.010.076 , lot # 37453, quantity # 2); recon locking aiming arm for lateral entry femoral nails-ex (part # 03.010.048, lot # 5621601, quantity # 1); titanium lateral entry femoral recon nail-ex/360mm/lt-sterile (part # 04.003.253s, lot # 7498154, quantity # 1).This report is for one (1) 6.5mm ti recon screw with t25 startdrive 75mm-sterile.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.003.025s, lot l976070: manufacturing site: mezzovico.Release to warehouse date: august 03, 2018.Expiry date: july 01, 2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM TI RECON SCREW WITH T25 STARDRIVE 75MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8429140
Report Number2939274-2019-57010
Device Sequence Number223057
Product Code HSB
UDI-Device Identifier10886982081544
UDI-Public(01)10886982081544
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.003.025S
Device Catalogue Number04.003.025S
Device Lot NumberL976070
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight104